Originally Posted by SnappDragon
I have been on Concerta for 2 years now and I am trying to go off of it to see if it is interferring with my thoughts I am having. I am having trouble staying off of it for 1 day. I get all confused and anxious, I feel as I can not function right my mind is scrammbled. My thinking is all jumbled and messed up. When I take my pill I am fine and everything is normal. I am wondering if it is the Prozac I am also on that is making me have these horrible dreams and thoughts of dying and giving me panic attacks. I would rather cut down on the dose of Prozac then get rid of my Concerta. Is it possible to get addicted to Concerta and if so how can I ever get off of it if I needed too for a day without freaking out.
HELP IN NEED
Sounds like you've developed a severe dependancy, aka the physical part of addiction, on Concerta. When you don't take it, withdrawals kick in immediately. The other poster's daughter is a good example too.
Now, Prozac is an SSRi. SSRi's can cause anxiety and panic (serotonin is an excitatory neurotransmitter) and effects the dream cycle of sleep. So I'd say the Prozac is to blame for the dreams and panic. The Concerta is causing withdrawals when you miss a pill.
What to do? Well, I'm no doctor, but doctors are what got you in this mess, so I'm not sure if you should consult one....they may just slap another mental disorder label on you (I don't believe ADD should be classed a mental disorder either but it is).
If the Concerta isn't causing any ill effects when you are on it at this time (long term use linked to depression and other health problems), then perhaps you can stick with it and slowly, I mean slowly, taper off the Prozac if you prefer that. If that goes well, later on maybe a taper off Concerta since long term use can cause problems.
But if tapering off Prozac causes any deep depression or suicidal thoughts, best to go to an addicitionologist for some help. Tapering off these types of drugs can be very hazardeous, so proceed with caution and get medical help if needed. I mean, some don't have as hard of a time getting off, but you can't be sure so take no chances with yourself. Good luck.